Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Having abdominal pain. Taking antibiotics for diverticulitis. Blood test came with educed kidney function

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Started about two weeks ago dull to medium pain lower abdomen. Gp prescribed for hit after urine test which showed blood non XXXXXXX Didn't improve, went to casualty department changed antibiotics, went back to go took off and prescribed for gord. Ended up back as casualty two days later. Dr decided diverticulitis. No t had attack but aware of pockets from regular colonoscopies. On anti biotics again but good one day and tired and not hungrythe next. Blood tests showed slightly reduced kidney function. Had diagnosis about 40 years ago of atrophied right kidney, probably born with it, but not requiring attention. Had said go off on overseas holiday due In couple of days time but not too convinced. Pain has stopped with augmenting forte prescription.
Posted Tue, 26 Mar 2013 in Abdominal Pain
Answered by Dr. Nsah Bernard 12 minutes later

Thanks for posting,
Is your question can you go on overseas holiday despite your kidney infection that seems difficult to treat? If that is your question, then my answer is yes only after your kidney functions have been checked again and that your abdominal pain has subsided completely for a couple of days.
Feel free to talk to your doctor about your travel plans, you might need just that to get a better health situation. An atrophied kidney could be a predisposing factor to kidney infection but yet it requires no immediate attention on its own, except there is an associated kidney injury.
Wish you the best and hope this helps
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor